MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION SLEEVE HANDLE; INSTRUMENT COMPRESSION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION SLEEVE HANDLE; INSTRUMENT COMPRESSION
Model Number 03.226.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during routine inspection of a loaner set on an unknown date, the compression sleeve handle was found to be broken.The part was immediately removed from the set and is available for further evaluation.There was no patient involvement.This report is for a compression sleeve handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: visual inspection of the returned device and provided photos performed at customer quality (cq) identified the condition of a bent device, which differs with the reported complaint condition of a broken device.One of the four distal prongs on the protection sleeve is bent outward.No breakage occurred.Dhr review: the returned device was manufactured in august 2009 and is over 9 years old.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Document/specification review: no product design issues or discrepancies were observed during this investigation.Dimensional inspection: the inside diameter near the bent prong measured 3.81mm which is within specification of 3.8 ± 0.05mm.The outside diameter near the bent prong measured 4.76mm which is within specification of 4.8 +0/-0.05mm.Investigation conclusion: a definitive root cause for the device becoming bent could not be determined based on the provided information.The most likely cause is rough handling during its 9 years of service.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part#03.226.006 , lot#2504445, manufacturing location: synthes gmbh, released to warehouse date: 07august2009.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Visual inspection: actual device was not returned.Visual inspection of the provided photos in complaint file performed at customer quality identified the condition of a bent device, which differs with the reported complaint condition of a broken device.From the provided photos, it appears that one of the distal prongs on the protection sleeve is bent outward.No breakage could be verified/seen from the provided photos.Dhr review: a review of the device history records was unable to be performed since the lot number was unknown.Document/specification review: no product design issues or discrepancies were observed during this investigation.Conclusion: a definitive root cause for the device becoming bent could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPRESSION SLEEVE HANDLE
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8273593
Report Number2939274-2019-56030
Device Sequence Number16533318
Product Code HWN
UDI-Device Identifier10886982077066
UDI-Public(01)10886982077066
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.226.006
Device Catalogue Number03.226.006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer02/13/2019
03/26/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date02/13/2019
03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1